Nebraska, 2014

Flooding in Nebraska, June 15 to 16, 2014

June 15 to 16, 2014 · NWS OAX · 2 events in 2 counties and zones

A band of 2 to more than 3 inches of rain fell across the Logan Creek basin during the 24 hours ending June 15th. The heavy rain caused minor flooding along Logan Creek from near Pender through Uehling.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A band of 2 to more than 3 inches of rain fell across the Logan Creek basin during the 24 hours ending June 15th. The heavy rain caused minor flooding along Logan Creek from near Pender through Uehling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 11:15 AM CST, 1 hour earlier.

Area forecast discussion, Jun 15, 11:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1215 PM CDT SUN JUN 15 2014

.UPDATE...
ISSUED AT 1215 PM CDT SUN JUN 15 2014

GRIDS AND TEXT PRODUCTS WERE UPDATED EARLIER...BUT CHANGES WERE
VERY MINOR.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 420 AM CDT SUN JUN 15 2014

SEVERE WEATHER EVENT HAS WOUND DOWN AND RAIN THAT LINGERS ALONG/EAST
OF THE MISSOURI RIVER WILL CONTINUE TO MOVE EAST OF THE FORECAST
AREA THROUGH 12Z.

PLEASANT WEATHER EXPECTED THE REMAINDER OF SUNDAY WITH NORTHWEST
WINDS BEHIND THE FRONT...WHICH WILL CONTINUE TO USHER IN DRIER
DEWPOINTS WITH PLENTY OF SUNSHINE. TEMPS TODAY SHOULD REACH THE
UPPER 70S TO LOWER 80S.

ANOTHER MCS MAY DEVELOP ACROSS THE FRONT RANGE SUNDAY EVENING...THEN
MOVE ONTO THE PLAINS OVERNIGHT AND POSSIBLY INTO NORTHEAST NEBRASKA
BEFORE 12Z MONDAY. BY THEN...IT MAY HAVE GENERATED ENOUGH OF A COLD
POOL TO SUSTAIN ITSELF WITH A CONTINUED THREAT FOR THUNDERSTORMS
PRIMARILY NORTH OF I80 MONDAY MORNING. AT THE SAME TIME...A WARM
FRONT WILL BE LIFTING NORTH INTO THE AREA...AND WITH CONTINUED
DAYTIME HEATING AND QUICK MOISTURE RETURN AS WINDS BECOME SOUTH
SOUTHEAST...COMBINED WITH ANOTHER VERY WEAK IMPULSE MOVING OFF
THE FRONT RANGE...ADDITIONAL THUNDERSTORM CHANCES WILL EXIST IN
THE AFTERNOON...AND ESPECIALLY IN THE EVENING AS LOW LEVEL JET
STRENGTHENS. BY THEN...INSTABILITY AND SHEAR SHOULD BE SUFFICIENT
FOR A SLIGHT RISK OF SEVERE STORMS ESPECIALLY ALONG/NORTH OF I80.

PRECIP SHOULD BE EAST OF THE AREA TUESDAY AS WARM FRONT CONTINUES
TO LIFT NORTH. THIS WILL ALLOW HOT TEMPS TO DEVELOP WITH WINDY
SOUTHWESTERLY FLOW...WHICH SHOULD HELP PUSH TEMPS INTO THE LOWER
90S. WHEN COMBINED WITH DEWPOINTS IN THE UPPER 60S AND LOWER
70S...HEAT INDICES COULD EASILY REACH MID TO UPPER 90S BY MID
AFTERNOON AND EARLY EVENING.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN JUN 15 2014

SIMILAR CONDITIONS EXIST FOR WEDNESDAY WITH ANOTHER VERY MUGGY DAY
EXPECTED. HIGHS IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE
UPPER 60S TO LOWER 70S...BUT DRY WEATHER. A WAVE MOVING OUT OF THE
MEAN TROUGH COULD TRIGGER THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY ACROSS THE REGION...AND ANOTHER THURSDAY NIGHT THROUGH
FRIDAY. DRY AND SEASONABLE WEATHER EXPECTED BY FRIDAY NIGHT AND
SATURDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1215 PM CDT SUN JUN 15 2014

WESTERLY WINDS AND VFR CONDITIONS WILL PREVAIL THIS AFTERNOON
WITH CUMULUS CLOUDS AT OR ABOVE 3000 FEET. WINDS WILL DECREASE AND
BECOME SOUTHERLY THIS EVENING. LOW LEVEL MOISTURE WILL START TO
RETURN TONIGHT AND MVFR CEILINGS COULD OCCUR BY LATE TONIGHT OR
EARLY MONDAY MORNING. ALSO INCLUDE A PROB30 FOR TSRA AT KOFK
TOMORROW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

UPDATE...MILLER
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MILLER
Hazardous weather outlook, Jun 15, 10:40 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 AM CDT SUN JUN 15 2014

NEZ011-012-016>018-030>032-042-160645-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
1140 AM CDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. THEN
ADDITIONAL STRONG OR SEVERE THUNDERSTORMS COULD REDEVELOP MONDAY
AFTERNOON INTO MONDAY EVENING AS A WARM FRONT REDEVELOPS OVER THE
AREA AND MOISTURE AND INSTABILITY RETURN. ADDITIONAL THUNDERSTORMS
ARE POSSIBLE LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-160645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1140 AM CDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. THEN
ADDITIONAL STRONG OR SEVERE THUNDERSTORMS COULD REDEVELOP MONDAY
AFTERNOON INTO MONDAY EVENING AS A WARM FRONT REDEVELOPS OVER THE
AREA AND MOISTURE AND INSTABILITY RETURN.

HOT AND HUMID CONDITIONS DEVELOP FOR TUESDAY AND WEDNESDAY. AFTERNOON
HEAT INDEX VALUES COULD APPROACH 100 ON TUESDAY AND THE MID 90S
ON WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER IN THE WEEK...FROM
WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

MILLER

In the hours before

Local storm report, Jun 15, 6:48 AM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
748 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HEAVY RAIN       6 W NORFOLK             42.03N 97.54W
06/15/2014  M1.80 INCH       MADISON            NE   TRAINED SPOTTER

&&

CZAPOTOC
Local storm report, Jun 15, 6:50 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
750 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             ALBION                  41.69N 98.00W
06/14/2014  M1.75 INCH       BOONE              NE   EMERGENCY MNGR

0730 PM     HAIL             2 S LAUREL              42.40N 97.09W
06/14/2014  M1.50 INCH       CEDAR              NE   TRAINED SPOTTER

0730 PM     HAIL             2 SW MEADOW GROVE       42.01N 97.76W
06/14/2014  M1.00 INCH       MADISON            NE   PUBLIC

1003 PM     HEAVY RAIN       WAYNE                   42.24N 97.02W
06/14/2014  M2.75 INCH       WAYNE              NE   CO-OP OBSERVER

1005 PM     FLASH FLOOD      2 ESE LAUREL            42.42N 97.06W
06/14/2014                   CEDAR              NE   LAW ENFORCEMENT

            WATER ACROSS HWY 15 2 MILES ESE OF TOWN AND ACROSS A
            COUPLE OF GRAVEL ROADS NORTH OF TOWN.

1005 PM     HEAVY RAIN       COLERIDGE               42.51N 97.20W
06/14/2014  M2.32 INCH       CEDAR              NE   CO-OP OBSERVER

1107 PM     FLASH FLOOD      WAYNE                   42.24N 97.02W
06/14/2014                   WAYNE              NE   TRAINED SPOTTER

            SEVERAL COUNTY ROADS ARE IMPASSIBLE DUE TO HIGH WATER
            NEAR AND NORTH OF WAYNE.

1152 PM     TSTM WND GST     E SWANTON               40.38N 97.08W
06/14/2014  E65.00 MPH       SALINE             NE   EMERGENCY MNGR

1239 AM     TSTM WND GST     TOBIAS                  40.42N 97.34W
06/15/2014  M69.00 MPH       SALINE             NE   EMERGENCY MNGR

1240 AM     TSTM WND GST     4 E TOBIAS              40.42N 97.26W
06/15/2014  E60.00 MPH       SALINE             NE   EMERGENCY MNGR

1245 AM     TSTM WND GST     FAIRBURY                40.14N 97.18W
06/15/2014  M60.00 MPH       JEFFERSON          NE   EMERGENCY MNGR

            4 TO 8 INCH LIMBS BLOWN DOWN. A COUPLE OF STREETS BLOCK.
            ENTRANCE TO CRYSTAL SPRINGS SOUTH OF TOWN BLOCKED.

0100 AM     HEAVY RAIN       4 NW NORFOLK            42.08N 97.47W
06/15/2014  M2.80 INCH       MADISON            NE   CO-OP OBSERVER

0100 AM     HEAVY RAIN       NORFOLK                 42.03N 97.42W
06/15/2014  M2.55 INCH       MADISON            NE   ASOS

0101 AM     TSTM WND GST     WILBER                  40.48N 96.96W
06/15/2014  M61.00 MPH       SALINE             NE   EMERGENCY MNGR

0114 AM     TSTM WND DMG     CRETE                   40.63N 96.96W
06/15/2014                   SALINE             NE   EMERGENCY MNGR

            A FEW STREETS BLOCKED BY FALLEN LIMBS. SIZE UNKNOWN.

0116 AM     TSTM WND GST     MILFORD                 40.77N 97.05W
06/15/2014  E60.00 MPH       SEWARD             NE   PUBLIC

            RECEIVED THRUOGH TWITTER.

0117 AM     TSTM WND GST     5 WNW LINCOLN           40.85N 96.77W
06/15/2014  M62.00 MPH       LANCASTER          NE   ASOS

0119 AM     TSTM WND GST     3 E CORTLAND            40.51N 96.65W
06/15/2014  M61.00 MPH       GAGE               NE   PUBLIC

0120 AM     TSTM WND GST     BEATRICE                40.27N 96.75W
06/15/2014  E70.00 MPH       GAGE               NE   PUBLIC

            RECEIVED THROUGH TWITTER.

0135 AM     TSTM WND DMG     CERESCO                 41.06N 96.65W
06/15/2014                   SAUNDERS           NE   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0145 AM     TSTM WND GST     1 NE WAHOO              41.23N 96.60W
06/15/2014  M53.00 MPH       SAUNDERS           NE   AWOS

0210 AM     TSTM WND GST     OMAHA                   41.26N 96.01W
06/15/2014  E55.00 MPH       DOUGLAS            NE   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 50 TO 55 MPH AT 51ST AND L STREET.

0235 AM     NON-TSTM WND GST WAHOO                   41.22N 96.62W
06/15/2014  M56.00 MPH       SAUNDERS           NE   AWOS

0250 AM     NON-TSTM WND GST ARLINGTON               41.45N 96.36W
06/15/2014  E70.00 MPH       WASHINGTON         NE   PUBLIC

            DELAYED REPORT RELAYED BY WASHINGTON COUNTY DISPATCH.
            PUBLIC REPORTED DAMAGE TO A GARAGE AND A 1000 GALLON
            PROPANED TANK FLIPPED.

0623 AM     HEAVY RAIN       COLERIDGE               42.51N 97.20W
06/15/2014  M4.10 INCH       CEDAR              NE   CO-OP OBSERVER

0745 AM     HEAVY RAIN       6 W NORFOLK             42.03N 97.54W
06/15/2014  M1.80 INCH       MADISON            NE   TRAINED SPOTTER

&&

CZAPOTOC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Thurston

When
June 15, 12:15 PM CST to 3:15 PM CST
Where
Thurston County, 30.93 mi NNW of Herman to 35.12 mi NNW of Herman
Cause
Heavy Rain
Property damage
$1,000
Reported by
Official NWS Observations
Coordinates
42.092, -96.700

Heavy rain caused minor flooding along Logan Creek in the Pender area. The creek briefly crossed it's 20 foot flood stage near Pender during the afternoon of June 15th. Mainly farmland and a local road or two near the stream was impacted.

Flood, Dodge

When
June 15, 2:00 PM CST to June 16, 5:15 AM CST
Where
Dodge County, 1.06 mi NW of Uehling to 3.86 mi NNE of Winslow
Cause
Heavy Rain
Property damage
$2,000
Reported by
Official NWS Observations
Coordinates
41.741, -96.514

Heavy rain caused Logan Creek to climb slightly above it's 18 foot flood stage around the Uehling area from the afternoon of June 15 into the morning hours of the 16th. The flooding mainly impacted some farmland and a few roads near the creek.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522338, 522339.